Cystic Fibrosis News Today Forums Forums Support Groups Adults​ ​With​ ​CF Commiseration Monday: The Woes of Steroids

  • Commiseration Monday: The Woes of Steroids

    Posted by bailey-anne-vincent on February 3, 2020 at 1:10 pm

    I am back on oral Prednisone and have no problem complaining about it. I’m fairly jaded in that I’m on a host of meds that I don’t feel any major side effects with and never think twice about, but Prednisone is a different story. I get sweaty. Have a hard time sleeping (even when I take it in the morning). My skin breaks out (even after I’m off of it). My face swells up (only if I’m on it for long periods of time). And I feel super short tempered, though I try not to be. In short: I feel like a slimier, grouchier version of my usual self.

    I often think that the key to living with any ailment is to not think about. The less I focus on what makes me “different”, the less I notice symptoms or side effects or things that “should” hold me back. Our mind matters so dang much. But sometimes- as with wheezy weak moments on The Pred- I feel like no amount of self control can control how grumpy and hot I feel.

    Even worse: the rest of me feels BETTER. My dancing feels less laborious. My energy goes up. My body aches less. As a dancer, I realize what I’m “missing” most of the time. But as a cool-tempered, laid-back human, I realize I’m not myself.

    I always wonder: Which matters more? I feel better, without a doubt. But is it worth the side effects?

    How long have you been on Prednisone before (I know for many transplanters it’s indefinitely) and at what dosage does it impact you most?

    jenny-livingston replied 4 years, 5 months ago 2 Members · 1 Reply
  • 1 Reply
  • jenny-livingston

    Member
    February 3, 2020 at 6:55 pm

    I’m very fortunate in that I’ve never been on Prednisone longer than 5 or 6 days, and only two times that I can remember. Once to combat an allergic reaction and once to calm inflammation before a sinus surgery. So I’ve heard of all these side effects, but never experienced them myself.

    I’m sorry you’re feeling so terribly, and glad that you’re feeling better. (It’s so strange how both those things can be true at the same time.)

    I’m hoping others chime in with their experiences because I’m always curious to learn more!

Log in to reply.